Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2018, 8:35 AM CDT for Uvalde County, Texas. It took effect at Sep 8, 2018, 8:57 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 8:35 AM CDT (13:35 UTC)
- In effect from
- Sep 8, 2018, 8:57 AM CDT
- Expired
- Sep 9, 2018, 2:12 AM CDT
- In force
- 17 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River at Concan (CNCT2).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
064
WGUS44 KEWX 081335
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
835 AM CDT Sat Sep 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River...
Sabinal River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-090734-
/O.NEW.KEWX.FL.W.0021.180908T2045Z-180909T1112Z/
/SABT2.1.ER.180908T2045Z.180908T2200Z.180908T2312Z.NO/
835 AM CDT Sat Sep 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Sabinal River At Sabinal.
* from this afternoon to Sunday morning...or until the warning is cancelled.
* At 7:30 AM Saturday the stage was 3.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 12.3 feet by late this afternoon.The river will fall below flood stage
by this evening.
* Impact...At 12.0 feet...Minor lowland flooding impacts lowest secondary roads,
crossings and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sabinal 10 12 3.7 Sat 07 AM 7.8 6.9 6.5 6.1 5.7
&&
LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
2894 9925 2910 9949
$$
TXC463-090712-
/O.NEW.KEWX.FL.W.0022.180908T1357Z-180909T0712Z/
/CNCT2.1.ER.180908T1357Z.180908T1700Z.180908T1912Z.NO/
835 AM CDT Sat Sep 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Frio River At Concan.
* until late tonight...or until the warning is cancelled.
* At 7:30 AM Saturday the stage was 7.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
11.6 feet by this afternoon.The river will fall below flood stage by this
afternoon.
* Impact...At 12.0 feet...Moderate lowland flooding reaches camping areas near
Rio Frio to above concan during recreation months threatening campers, autos,
RV trailers, canoes and gear. Low roads and bridges are flooded and dangerous
to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 7.0 Sat 07 AM 5.9 5.0 4.8 4.8 4.7
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$
TXC463-090734-
/O.NEW.KEWX.FL.W.0023.180908T2052Z-180909T1305Z/
/UDET2.1.ER.180908T2052Z.180908T2300Z.180909T0105Z.NO/
835 AM CDT Sat Sep 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Frio River Below Dry Frio.
* from this afternoon to Sunday morning...or until the warning is cancelled.
* At 7:30 AM Saturday the stage was 1.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 12.4 feet by this evening.The river will fall below flood stage by
this evening.
* Impact...At 12.0 feet...Minor lowland flooding reaches secondary and primary
roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Dry Frio 10 12 1.8 Sat 07 AM 7.5 4.3 3.9 3.7 3.6
&&
LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
2873 9920 2893 9924
$$
BMW2 follow-up statements
696
WGUS44 KEWX 081529
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1029 AM CDT Sat Sep 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-090800-
/O.EXT.KEWX.FL.W.0022.000000T0000Z-180909T0800Z/
/CNCT2.2.ER.180908T1422Z.180908T1600Z.180908T2000Z.NO/
1029 AM CDT Sat Sep 8 2018
...Forecast flooding increased from Minor to Moderate severity...
The flood warning continues for
the Frio River At Concan.
* until late tonight...or until the warning is cancelled.
* At 9:30 AM Saturday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.4 feet by late this
morning. The river will fall below flood stage late this afternoon.
* Impact...At 14.0 feet...Flow extends well into the flood plain below Rio Frio
to Concan. Turbulent flow several feet deep in campgrounds is dangerous to
campers and their autos, RVs, and camping gear. Numerous roads and low bridges
are severely flooded and dangerous to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 11.6 Sat 09 AM 5.7 4.8 4.5 4.4 4.2
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$774
WGUS84 KEWX 090326
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1026 PM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following rivers in Texas...
Nueces River Below Uvalde Affecting Uvalde County
Sabinal At Sabinal Affecting Uvalde County
Frio River At Concan Affecting Uvalde County
Frio River Below Dry Frio Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-090356-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-180910T1200Z/
/UVLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Nueces River Below Uvalde.
* At 9:30 PM Saturday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet and will
continue to fall.
* Impact...At 10.0 feet...Overbank flow nine miles southwest of Uvalde reaches
the Farm to market 481 bridge floor and approaches..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Uvalde 10 11 10.5 Sat 09 PM 8.9 5.6 5.0 4.6 4.5
&&
LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
2848 9975 2880 9985
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0021.000000T0000Z-180909T1112Z/
/SABT2.1.ER.180908T2344Z.180909T0015Z.180909T0052Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Sabinal At Sabinal.
* At 9:30 PM Saturday the stage was 10.7 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 7.7 feet by Monday morning.
* Impact...At 10.0 feet...Flow extends into lowest areas of the flood plain with
no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sabinal 10 12 10.7 Sat 09 PM 8.3 7.7 6.9 6.4 6.0
&&
LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
2894 9925 2910 9949
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0022.000000T0000Z-180909T0800Z/
/CNCT2.2.ER.180908T1422Z.180908T1530Z.180908T1639Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Frio River At Concan.
* At 10:01 PM Saturday the stage was 5.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to 6.0 feet by Monday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 5.8 Sat 10 PM 6.5 6.0 5.3 5.0 4.8
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0023.000000T0000Z-180909T1305Z/
/UDET2.1.ER.180908T1907Z.180908T2145Z.180909T0017Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Frio River Below Dry Frio.
* At 9:30 PM Saturday the stage was 9.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 5.8 feet by Monday morning.
* Impact...At 10.0 feet...Overbank conditions. No significant impact..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Dry Frio 10 12 9.5 Sat 09 PM 7.4 5.8 4.7 4.2 3.9
&&
LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
2873 9920 2893 9924
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 7:05 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 8, 7:05 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 705 AM CDT Sat Sep 8 2018 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... Convection has temporarily weakened along the I-35 corridor this morning and we will only mention VCSH along with MVFR cigs. Out west at DRT, convection is more widespread and have opted to go with prevailing -SHRA and TEMPO groups for TSRA this morning. There will be a very good chance for continued shower and thunderstorm development this afternoon and evening with daytime heating and a slow moving cold front. && .PREV DISCUSSION... /ISSUED 450 AM CDT Sat Sep 8 2018/ ..Locally Heavy Rain and Flash Flooding Possible... SHORT TERM (Today through Sunday)... Widespread rain is expected today through Sunday especially along and west of Interstate 35. A Flash Flood Watch is now in effect for areas along and west of I-35 through Sunday morning. Rich tropical moisture coupled with a slow moving frontal boundary will lead to localized heavy rain today through Sunday. Scattered to numerous showers and thunderstorms are expected ahead of the actual frontal boundary for most of the today period. Later this afternoon and evening, the frontal boundary is forecast to push across the Rio Grande Plains. An upper level disturbance across the Southern Plains will also serve to enhance shower and thunderstorm development late tonight into Sunday. Storm total amounts of 1 to 3 inches are possible with isolated amounts up to 7 inches. The heavy rains should become more isolated Sunday afternoon, allowing the flash flood concerns to decrease. LONG TERM (Sunday Night through Friday)... The upper level disturbance moves to the southeast Sunday evening while an upper level ridge builds into our area from the west. This will allow for showers and thunderstorms to decrease or come to an end from the northwest to southeast parts of South Central Texas. Some HiRes and medium-range models suggest for the frontal boundary to stall across the Coastal Plains Sunday evening into Monday for chances of rain over that area. Several upper level short-waves are expected to move across South Central Texas for the first part of next week to keep rain chances over parts of the southeast and Coastal Plains. An inverted upper level trough is forecast to move across the southern coastal states into our area later in the week for rain chance mainly across the eastern half of South Central Texas. Temperatures will be cooler and slightly below climate normal values through the period due to cloud coverage and wet soils. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 89 73 84 71 86 / 70 60 50 20 20 Austin Bergstrom Intl Airport 90 73 83 70 87 / 70 60 50 30 20 New Braunfels Muni Airport 90 72 84 70 87 / 70 70 60 30 30 Burnet Muni Airport 84 70 82 68 84 / 80 50 40 10 10 Del Rio Intl Airport 81 71 82 69 84 / 80 50 50 10 10 Georgetown Muni Airport 88 71 84 68 86 / 70 50 30 20 10 Hondo Muni Airport 87 72 83 70 85 / 60 70 70 40 10 San Marcos Muni Airport 90 72 83 70 86 / 70 70 60 30 20 La Grange - Fayette Regional 92 73 85 72 87 / 50 50 50 40 50 San Antonio Intl Airport 89 73 82 70 85 / 70 70 60 40 20 Stinson Muni Airport 90 74 83 71 85 / 60 70 70 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for Bandera-Bexar-Blanco- Burnet-Comal-Dimmit-Edwards-Frio-Gillespie-Hays-Kendall-Kerr-Kinney- Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson- Zavala. && Mesoscale/Aviation...Platt Synoptic/Grids...17
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 526 AM CDT Sat Sep 8 2018 TXZ171>173-183>194-202>209-217>225-228-091030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 526 AM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected across South Central Texas today and tonight. The main concern will be heavy rainfall and possible flooding. A Flash Flood Watch is in effect for areas along and west of the Interstate 35 corridor. Areas that have recently seen heavy rainfall will be at greater risk for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms will continue across South Central Texas through Sunday. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. A Flash Flood Watch will be in effect for areas along and west of the Interstate 35 corridor until mid-morning Sunday. Showers and thunderstorms will gradually become less numerous Monday through Wednesday. Locally heavy rains may cause some minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:59 PM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Sep 8, 12:12 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Sep 8, 3:35 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 8, 4:09 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 59 hr |
| Sep 8, 5:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Real, Uvalde | 3 hr |
| Sep 8, 5:56 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick | 3 hr |
| Sep 8, 6:41 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 3 hr |
| Sep 8, 8:35 AM CDT | River Flood Warning | EWX | Uvalde | 22 hr |
| Sep 8, 8:35 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| Sep 8, 8:40 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Sep 8, 8:56 AM CDT | River Flood Warning | EWX | Val Verde | 25 hr |
| Sep 8, 9:28 AM CDT | Flash Flood Warning | EWX | Bandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Sep 8, 10:55 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| Sep 8, 12:06 PM CDT | Areal Flood Advisory | EWX | Dimmit | 114 min |
| Sep 8, 12:29 PM CDT | Areal Flood Warning | EWX | Bandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Sep 8, 3:09 PM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Sep 8, 5:13 PM CDT | Special Weather Statement | EWX | Caldwell | 32 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.